Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Can certain prescriptions give you a yeast infection? TMI

i just started taking a prescription and i think i may have a yeast infection now. ive never had one.

my vagina is really red and irritated and has white stuff on it and i JUST showered.

Answer Question
 
Anonymous

Asked by Anonymous at 12:32 AM on Sep. 23, 2009 in Just for Fun

Answers (9)
  • My son is in the National Guard and he love it, Being about something is what it's all about.
    jayblond

    Answer by jayblond at 12:34 AM on Sep. 23, 2009

  • Antibiotics can give you a yeast infection.  I can only take certain antibotics a week or so or I get bad yeast infections.

    luvmygrlz

    Answer by luvmygrlz at 12:35 AM on Sep. 23, 2009

  • Yes, antibiotics can cause yeast infections because they kill good bacteria that keep the yeast at a healthy level.

    Anonymous

    Answer by Anonymous at 12:36 AM on Sep. 23, 2009

  • Antibiotics are the only things that give me infections, and it happens everytime. I always make my doctor prescribe diflucan in addition for that reason.
    mumma28

    Answer by mumma28 at 12:37 AM on Sep. 23, 2009

  • If it an antibiotic, YES, it can cause a yeast infection, antibiotics kill not only the bad stuff, but the good flora in your body too. Add some yogurt with active yeast cultures and that will help. You may need an OTC treatment, or call your doc in the am and he can give you a prescription (diflucan) Also, if you are on birth control pills (and an antibiotic) you will need another form of BC along with, most antibiotic lessen the effect of BC pills
    SuperMomof3kids

    Answer by SuperMomof3kids at 12:39 AM on Sep. 23, 2009

  • should i call my dr about it, or just get something over the counter for it?

    should i just call my dr since i am on an antibiotic???
    Anonymous

    Answer by Anonymous at 12:49 AM on Sep. 23, 2009

  • You can try monistat over the counter, sometimes it works for me, and sometimes I have to go in and get Diflucan from the doctor. Good luck, I know how irritating they are!
    ohwrite

    Answer by ohwrite at 12:53 AM on Sep. 23, 2009

  • If you've never had a yeast infection before, which I think is a safe bet, you NEED to go to your doctor - don't try to self-treat or you could end up with a bigger problem. Been there, done that, and now when I get one it's hell. And yes, one of the first possible side-effects listed for antibiotics is yeast infection.
    Anonymous

    Answer by Anonymous at 1:05 AM on Sep. 23, 2009

  • Try taking garlic pills. Oddly I have found that they work with yeast infections. I take 1 two or three times a day.
    Anonymous

    Answer by Anonymous at 1:05 AM on Sep. 23, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN